Northwest International Air Quality Environmental Science and Technology Consortium

NW AIRQUEST

NW-AIRQUEST June 2011 Meeting

Washington State University
Pullman, WA 99164
June 1-3, 2011



Wednesday June 1, 1:00-5:30PM

      1:00     Opening remarks, logistics, and introductions (Joe Vaughan, WSU)

      1:15     Welcome (Brian Lamb, WSU)

Session 1:     NW-AIRQUEST Business and Budget

      1:20     Budget (Rob Elleman, Bruce Louks, Jeff Johnston, Phil Allen, and others)

      1:50     Update on the status of the revised Charter (Wes Risher, Rob Elleman)

Session 2:     Regional Analysis

      2:10     WRAP v2.0 An Update on the Activities of the Western Regional Air Partnership (Bob Kotchenruther, EPA)

Session 3:     Issues Related to PM2.5 non-attainment

      2:40     Permitting data centers: statistical approach to intermittent sources (Clint Bowman, Ecology)

      3:10     Break — 30 minutes

      3:40     Phil's survey of burning behavior vs. temperature, a.k.a. the "Log-your-log" study (Erik Saganic, PSCAA)

      4:20     Recent study looking at new approaches to diesel particulate matter source apportionment
                  (Erik Saganic, PSCAA)   http://www.epa.gov/ttnamti1/files/20072008csatam/PSCAA_Methods_FR.pdf

      4:50     PM2.5 Carbon Measurements in EPA Region 10 (Bob Kotchenruther, EPA)

      5:30     Adjourn for the day



Thursday June 2, 8:30-5:30PM

      8:30     Welcome remarks from Howard Grimes, WSU Dean of Graduate School

Session 4:     WSU work of interest

      8:35     WSU climate change study - (Rodrigo Gonzales, WSU/LAR)
                  WSU dust modeling study - (Serena Chung, WSU/LAR)
                  WSU pollen study - (Serena Chung, WSU/LAR)

      9:30     Boise data analysis and modeling (WSU and IDEQ)

      10:00   Break — 20 minutes

Session 5:     Status of NW-AIRQUEST Programs

      10:20   AIRPACT & ClearSKY: current status and future plans (~2 hours)
                  • Satellite Work at WSU/LAR -- (Farren Herron-Thorpe, WSU/LAR )
                  • AIRPACT-3 Annual Report and Status (Joe Vaughan , WSU/LAR)
                      w/ Status of SMARTFIRE for Wildfire Processing for AIRPACT-n
                  • ClearSKY Annual Report and Status (Joe Vaughan, WSU/LAR)
                  • AIRPACT-4 preliminary results (Brian Lamb, WSU/LAR)
                  • BioEarth Project
                  • REACCH Project
                  • Complex Terrain Winds Study

      12:30   Lunch

      1:30     Identification of UTLS and fire influence on Ozone in AQ data (Dr. Dan Jaffe, Professor Univ Washington-Bothell)

Session 6:     Workgroup and State Activities

      2:30     Ecological deposition workgroup (Tonnie Cummings, NPS) presentation via GoToMeeting

      3:00     Break

      3:30     Western Canada version of the BlueSky system
                  (Steve Sakiyama, BC Ministry of Environment (the provincial agency) presentation via GoToMeeting

      4:00     What is going on at Environment Canada? (Andrew Teakles, Env. Canada) presentation via GoToMeeting

      4:30     Potential Role of Secondary Organic Aerosols to PM2.5 in Klamath Falls Oregon
                  (Kelley Barsanti, Portland State Univ; Serena Chung, WSU; and Abdullah Mahmud, Portland State Univ)

      5:00     Open discussion and wrap up

      5:30     Adjourn for the day



Friday June 3, 8:00-12:00PM

Session 7:     Studies

      8:00     Portland Air Toxics Study update (Phil Allen, ODEQ)

      8:30     Classification And Regression Tree (CART) - air quality forecasting in the Treasure Valley (Yayi Dong, IDEQ)
                  [Treasure Valley Tree Model, xls file]

      9:00     Status of the Near-road NO2 Monitoring Pilot Study (Bruce Louks, IDEQ)

      9:30     Break — 30 minutes

      10:00   Development of local MOVES inputs in the Treasure Valley (co-presenting - Jennifer Cole and Wei Zhang, IDEQ)

      10:30   Nitrate in Columbia River (Ranil Dhammapala, WA Ecology)

      11:00   Source Apportionment of Aerosols at Rural IMPROVE Monitoring Locations Throughout the Pacific Northwest
                  (Bob Kotchenruther, EPA)

      11:30   Potential WSU monitoring study

      12:00   Adjourn - 2011 NW-AIRQUEST Annual Meeting

Civil & Environmental Engineering, PO Box 642910, Washington State University, Pullman WA 99164-2910, 509-335-2576